MAUDE Adverse Event Report: COOK INCORPORATED FLEXOR; INTRODUCER, CATHETER

COOK INCORPORATED FLEXOR; INTRODUCER, CATHETER
Model Number G11636
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 01/12/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Female with past medical history significant for diabetes, obesity, hypertension, strong family history of heart disease, ex-smoker, who presented with sudden onset of chest pain.While performing an angiography, flexor check flo introducer raabe sheath's wire uncoiled from sheath when removing.Wire cut physicians hand and was left inside patient's right arm.Patient required additional surgery to have wire removed."we had difficulty in taking out sheath and patient was heavily sedated despite of the fact there was difficulty in taking out the sheath.We gave nitro boluses and pull the sheath up to axillary from ascending aorta and pull the sheath aggressively while the patient was adequately pain controlled.However, we noticed that sheath broke/fractured.After the breaking of the sheath there was a segment of sheath that was left in the axillary artery.Wire was also seen coming out of the vessel/ radial artery which was pulled, but there was still residual wire left in the radial artery.We called the vascular surgeon on call and patient will be taken to the operating room.

Brand Name
FLEXOR
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INCORPORATED
6300 n. matthews dr
ellettsville IN 47429
MDR Report Key9631508
Report Number9631508
Device Sequence Number2800213
Product Code DYB
UDI-Device Identifier00827002116368
UDI-Public(01)00827002116368(17)220129(10)9482720
Combination Product (Y/N)N
Initial Reporter StateOH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 01/17/2020
Report Date (Section F) 01/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG11636
Device Catalogue NumberKCFW-6.0-38-70-RB-RAABE
Device Lot Number9482720
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer01/27/2020
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Weight112
Date Report Sent to FDA01/17/2020